Alert archive / Wisconsin / Flash Flood Watches in 2006
Flash Flood Watch 2, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood watch at Aug 24, 2006, 3:14 PM CDT for 9 counties in Wisconsin; Olmsted County, Wabasha County, Winona County, Minnesota. It took effect at Aug 24, 2006, 7:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2006, 3:14 PM CDT (20:14 UTC)
- In effect from
- Aug 24, 2006, 7:00 PM CDT
- Expired
- Aug 25, 2006, 4:04 AM CDT
- In force
- 9 hr
- Issued by
- NWS La Crosse, WI
- Flood severity
- None
Counties Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Taylor County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 48 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1700 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KARX 242014 FFAARX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 314 PM CDT THU AUG 24 2006 ...HEAVY RAINFALL POSSIBLE ACROSS PORTIONS OF SOUTHEAST MINNESOTA WEST CENTRAL WISCONSIN TONIGHT... .A WARM FRONT EXTENDING FROM EASTERN SOUTH DAKOTA TO SOUTHERN WISCONSIN WILL BE THE FOCUS FOR MORE SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS PORTIONS OF SOUTHEAST MINNESOTA...WESTERN AND CENTRAL WISCONSIN THIS EVENING AND TONIGHT. DUE TO RECENT RAINS OF TWO TO THREE INCHES ACROSS PARTS OF CENTRAL WISCONSIN...AND THE POTENTIAL OF HEAVY RAINFALL ACROSS PARTS OF SOUTHEAST MINNESOTA...WESTERN AND CENTRAL WISCONSIN THIS EVENING AND TONIGHT...FLASH FLOODING WILL BE POSSIBLE. MNZ079-087-088-WIZ017-029-032>034-041>044-250415- /O.NEW.KARX.FF.A.0002.060825T0000Z-060825T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WABASHA-OLMSTED-WINONA-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON- LA CROSSE-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...ROCHESTER...WINONA...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH... MAUSTON 314 PM CDT THU AUG 24 2006 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST MINNESOTA... CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND WEST CENTRAL WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST MINNESOTA...OLMSTED...WABASHA AND WINONA IN CENTRAL WISCONSIN...ADAMS...CLARK AND JUNEAU IN NORTH CENTRAL WISCONSIN...TAYLOR IN WEST CENTRAL WISCONSIN...BUFFALO... JACKSON...LA CROSSE...MONROE AND TREMPEALEAU. * FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING * SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST MINNESOTA...WESTERN AND CENTRAL WISCONSIN THIS EVENING. DUE TO RECENT RAINS ANY ADDITIONAL HEAVY RAINFALL WILL ALLOW FOR THE POTENTIAL OF FLASH FLOODING ACROSS PARTS OF SOUTHEAST MINNESOTA...WESTERN AND CENTRAL WISCONSIN. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ DTJ
2 follow-up statements
000 WGUS63 KARX 250234 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 934 PM CDT THU AUG 24 2006 ...HEAVY RAINFALL POTENTIAL CONTINUES ACROSS PORTIONS OF SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN TONIGHT... .A WARM FRONT EXTENDING FROM EASTERN SOUTH DAKOTA TO SOUTHERN WISCONSIN WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS TO CONTINUE ACROSS PORTIONS OF SOUTHEAST MINNESOTA...WESTERN AND CENTRAL WISCONSIN TONIGHT. DUE TO RECENT RAINS OF TWO TO THREE INCHES ACROSS PARTS OF CENTRAL WISCONSIN...AND THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL ACROSS PARTS OF SOUTHEAST MINNESOTA... WESTERN AND CENTRAL WISCONSIN TONIGHT...FLASH FLOODING WILL REMAIN A POSSIBILITY. MNZ079-087-088-WIZ017-029-032>034-041>044-251045- /O.CON.KARX.FF.A.0002.000000T0000Z-060825T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WABASHA-OLMSTED-WINONA-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON- LA CROSSE-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...ROCHESTER...WINONA...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH... MAUSTON 934 PM CDT THU AUG 24 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST MINNESOTA...CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND WEST CENTRAL WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST MINNESOTA...OLMSTED...WABASHA AND WINONA IN CENTRAL WISCONSIN...ADAMS...CLARK AND JUNEAU IN NORTH CENTRAL WISCONSIN...TAYLOR IN WEST CENTRAL WISCONSIN... BUFFALO...JACKSON...LA CROSSE...MONROE AND TREMPEALEAU. * UNTIL 7 AM CDT FRIDAY * SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST MINNESOTA...WESTERN AND CENTRAL WISCONSIN TONIGHT. DUE TO RECENT RAINS ANY ADDITIONAL HEAVY RAINFALL WILL ALLOW FOR THE POTENTIAL OF FLASH FLOODING ACROSS PARTS OF SOUTHEAST MINNESOTA...WESTERN AND CENTRAL WISCONSIN. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ THOMPSON
000 WGUS63 KARX 250904 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 404 AM CDT FRI AUG 25 2006 ...RAIN DIMINISHING ACROSS THE REGION... .THE UPPER LEVEL DISTURBANCE THAT WAS LARGELY RESPONSIBLE FOR SPAWNING THE THUNDERSTORMS OF LAST NIGHT AND EARLY THIS MORNING WILL MOVE EAST TODAY...AND THEREFORE SHIFT THE THREAT FOR HEAVY RAIN AWAY FROM THE LOCAL AREA. SCATTERED SHOWERS AND THUNDERSTORMS CAN STILL BE EXPECTED...MOSTLY ALONG AND EAST OF THE MISSISSIPPI RIVER. HIGH PRESSURE WILL THEN BUILD IN TONIGHT...AND BRING SEVERAL DRY DAYS. MNZ079-087-088-WIZ017-029-032>034-041>044-251015- /O.CAN.KARX.FF.A.0002.000000T0000Z-060825T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WABASHA-OLMSTED-WINONA-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON- LA CROSSE-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...ROCHESTER...WINONA...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH... MAUSTON 404 AM CDT FRI AUG 25 2006 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST MINNESOTA... CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND WEST CENTRAL WISCONSIN HAS BEEN CANCELED. THE HEAVY RAINFALL FROM LAST NIGHT AND EARLY THIS MORNING HAS DIMINISHED OR MOVED EAST OF THE AREA...AND THEREFORE THE THREAT FOR FLASH FLOODING HAS ENDED. $$ RIECK
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood watch went out at Aug 24, 3:39 AM CDT, 11 hours 35 minutes earlier.
Area forecast discussion, Aug 24, 3:39 AM CDT, 11 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 339 AM CDT THU AUG 24 2006 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT FORECAST CONCERNS THIS PACKAGE...HEAVY RAIN THREAT TONIGHT...SHRA/ TSRA CHANCES AND TEMPERATURES THRU THE PERIOD. DATA ANALYSIS AT 06Z SHOWED THE FRONTAL BOUNDARY NEAR A KDLL-KLSE- KRST-KBKX LINE TO A LOW IN SOUTH-CENTRAL SD. AIRMASS SOUTH OF THE FRONT WAS QUITE MOIST...WITH CAPES IN THE 900-850MB LAYER STILL IN THE 1K-2K J/KG RANGE EARLY THIS MORNING. MDT 900-850MB MOISTURE TRANSPORT/WARM ADVECTION OF THIS AIRMASS INTO/OVER THE BOUNDARY CONTINUED TO FUEL STRONG TO SEVERE TSRA OVER PARTS OF CENTRAL/SOUTHEAST WI ON EDGE OF 700MB WARM LAYER/CAPPING. NO GLARING ERRORS NOTED WITH 24/00Z MODEL INITIALIZATIONS. NAM DID INITIALIZE THE SFC DEW POINT FIELD ACROSS THE NORTH CENTRAL CONUS ON THE DRY SIDE...WHILE GFS WAS ON THE WET SIDE. MODELS OFFER REASONABLY SIMILAR SOLUTIONS FOR TODAY THRU FRI NIGHT...THEN DIVERGE WITH THE HANDLING OF A SYSTEM LIFTING THRU THE MID MS VALLEY. DPROG/DT OF 500MB HGTS AT 24/00Z SHOWED THE 22/00Z AND 23/00Z NAM/GFS VERIFIED QUITE WELL ACROSS NOAM...WITH ONLY A SLIGHT EDGE TO GFS ACROSS THE EASTERN PAC. FOR 00-36HRS...TREND IS TOWARD A MODEL COMPROMISE WITH THE TROUGH OVER THE REGION AT 36HRS AND TOWARD THE EARLIER GFS RUNS WITH THE TROUGHING OVER THE NORTHERN ROCKIES. FOR 36-60HRS GFS SHOWS THE BETTER RUN-TO-RUN CONSISTENCY WITH ITS 23/00Z RUN WHILE NAM HAS TRENDED TOWARD IT WITH A WEAKER REMNANT TROUGH OVER THE REGION AND TROUGHING OVER THE NORTHERN ROCKIES. IN THE 60-84HR TIME-FRAME...CONSIDERABLE DIFFERENCES APPEAR BETWEEN NAM/GFS AND FROM RUN-TO-RUN WITHIN THE GFS. OVERALL GFS TREND IS LESS PROGRESSIVE/WEAKER WITH SHORTWAVE ENERGY OUT OF THE ROCKIES THRU SAT NIGHT. 24/00Z NAM SOLUTION ACTUALLY QUITE SIMILAR TO 23/00Z GFS RUN...WHICH MAY GIVE THE WETTER SCENARIO FOR SAT/SAT NIGHT SOME CREDENCE. OBS DATA/MODEL CHECK AT 06Z SHOWED NAM TO HAVE THE BETTER FIT TO THE SFC DEWPOINT FIELD ACROSS THE NORTH-CENTRAL CONUS. WV IMAGERY SHOWED BOTH NAM/GFS WITH DECENT DEPICTIONS OF THE SHORTWAVE ENERGY OVER ID/SOUTHERN ALB...WHILE NAM LOOKED BETTER WITH THE SECONDARY SHORTWAVE APPROACHING THE OR/WA COAST. OVERALL...NAM A BIT BETTER WITH THE 00Z-06Z PRECIP ACROSS THE REGION...AS IT HAS BEEN FOR MOST OF THE PERIODS SINCE 23/06Z-12Z. WITH NAM LOOKING TO HAVE THE BETTER HANDLE ON FEATURES EARLY THIS MORNING...FAVORED IT SOLUTION FOR TODAY THROUGH FRI NIGHT. TOUGHER CHOICE FOR SAT/SAT NIGHT AS NAM GETS SUPPORT FROM UKMET WHILE ECMWF IS CLOSE TO A NAM/GFS COMPROMISE. PREVIOUS FORECAST MORE IN LINE WITH NAM/UKMET SOLUTION AND LEANED TOWARD THAT SOLUTION FOR CONTINUITY SAKE. FORECAST CONFIDENCE AVERAGE FOR TODAY THRU FRI NIGHT...THEN QUITE LOW WITH ALL THE MODEL VARIABILITY FOR SAT/SAT NIGHT. FOR THE SHORT TERM...MAIN PROBLEM FOR TODAY/TONIGHT IS WHERE WILL THE FRONT END UP. MODELS GENERALLY SAG THIS BOUNDARY SOUTH FROM ITS PRESENT LOCATION TODAY...INTO NORTHERN IA. NOT SURE HOW PLAUSIBLE THIS IS WITH INCREASING SOUTHERLY FLOW AS THE SFC LOW MOVES EAST AND THE NORTHERN ROCKIES SHORTWAVE EJECTS INTO THE NORTHERN PLAINS. WOULD EXPECT THIS BOUNDARY TO DRIFT NORTH MUCH LIKE WED...BUT THIS WILL DEPEND ON EXTENT OF CONVECTION NEAR/ALONG THE BOUNDARY DURING THE DAY. CONVECTIVE OUTFLOW AND DIFFERENTIAL HEATING ALONG THE BOUNDARY UNDER CLEAR VS. CLOUDY SKIES WOULD ACT TO STRENGTHEN THE FRONT AND WOULD TEND TO HOLD IT IN PLACE OR MOVE IT SOUTH. ANOTHER QUESTION IS THE STRENGTH OF THE CAP WEST OF THE MS RIVER TODAY...TO INHIBIT CONVECTION ALONG THE BOUNDARY UNTIL PEAK HEATING AND INCREASING DYNAMICS/FORCING/LIFT WITH THE APPROACHING LOW/SHORTWAVE AND THE INCREASING LOW LEVEL WIND FIELDS. CAP STRONG ON WED BUT NAM/GFS DIFFER ON ITS STRENGTH TODAY...NAM MINIMAL...GFS STRONG. EITHER WAY...MODELS EVENTUALLY ERUPT CONVECTION ALONG/NORTH OF THE FRONT NEAR MN/IA BORDER BY LATE THIS AFTERNOON AS THE LIFT/ CONVERGENCE STRENGTHEN...THEN MOVE IT EAST DURING THE EVENING AS THE LOW/MID LEVEL TROUGH MOVES EAST AND THE LOW LEVEL JET VEERS. GIVEN STRENGTH OF THE WIND FIELDS AND THE MOVING SYSTEM...CORFIDI VECTORS ON THE ORDER OF 20 TO 30KTS. SEE HYDROLOGY SECTION FOR MORE THOUGHTS ON HEAVY RAIN POTENTIAL. GIVEN STRENGTH OF WIND FIELDS...INSTABILITY AND PROXIMITY OF FRONT FOR ENHANCED LOW LEVEL SHEAR...SWODY1 LOOKS GOOD. SYSTEM TRANSLATES EAST/NORTH OF THE AREA BY FRI MORNING...WITH A DOWNWARD TREND IN SHRA/TSRA CHANCES THRU FRI/FRI NIGHT AND THIS ALREADY WELL TRENDED IN GRID-SET. TRENDED SHRA/TSRA CHANCES DOWN FOR SAT WITH A DRIER AIRMASS PUSHING INTO THE AREA...BUT WITH LOW CONFIDENCE AND MODELS AT ODDS DID NOT REMOVE THEM COMPLETELY. CONTINUED THE SMALL CHANCE POPS ACROSS THE SOUTHEAST PORTION OF THE FORECAST AREA SAT NIGHT...WITH AGAIN NOT ENOUGH CONFIDENCE TO RAISE OR REMOVE THEM AT THIS POINT. FAVORED A COMPROMISE OF GUIDANCE HIGHS FOR TODAY/FRI. GUIDANCE LOWS FOR TONIGHT QUITE SIMILAR AND LOOK GOOD. WITH SOME CLOUDS AND WINDS FOR BOUNDARY LAYER MIXING...FAVORED WARMER OF GUIDANCE LOWS FRI NIGHT. FAVORED A BLEND OF GUIDANCE HIGHS FOR SAT GIVEN ALL THE UNCERTAINTY. TRENDED LOWS DOWN A BIT SAT NIGHT TO BLEND WITH NEIGHBORING GRIDS BUT STILL ABOUT A CATEGORY ABOVE 24/00Z GFS MEX GUIDANCE DUE TO THE LOWER CONFIDENCE. .LONG TERM...SUNDAY THROUGH WEDNESDAY LATEST GFS/ECMWF REASONABLY SIMILAR TO EACH OTHER AND THEIR PREVIOUS RUNS THRU WED...WITH RIDGING ALOFT BUILDING OVER CENTRAL NOAM AND TROUGHING DEVELOPING ALONG THE WEST COAST. HIGH PRESSURE STILL LOOKS TO SETTLE ACROSS THE REGION FOR MUCH OF THE DAY 4-7 PERIOD...WITH THE DRY AND SEASONABLE FORECAST DEPICTED IN THE SUN-WED GRID-SET LOOKING WELL TRENDED FOR NOW. && .HYDROLOGY...PRECIPITABLE WATER VALUES EXPECTED TO BE AROUND 2 INCHES FOR TONIGHT. GIVEN THIS AND STRENGTH OF FORCING/MOISTURE CONVERGENCE QPF AMOUNTS OF 2 TO 4 INCHES WITH STRONGER TSRA REASONABLE. BIG QUESTION REMAINS WHERE FORCING/CONVERGENCE WILL BE FOCUSED. THIS WILL BE HIGHLY DEPENDENT ON WHERE THE FRONTAL BOUNDARY LIES LATE THIS AFTERNOON...A DETAIL THAT THE MODELS HAVE STRUGGLED WITH THE PAST 24-48HRS. GIVEN THIS UNCERTAINTY...6HR FLASH FLOOD GUIDANCE VALUES OF 3 TO 4 INCHES ACROSS MUCH OF THE AREA AND MDT/STRONG MEAN WIND FLOW TO KEEP STORMS MOVING...WILL DEFER ANY FLASH FLOOD WATCH FOR TONIGHT TO DAY CREW. HOPEFULLY DETAILS WILL COME TOGETHER AND DAY CREW WILL BE ABLE TO DETERMINE WHERE THE GREATEST FLOODING THREAT EXISTS. DID CONTINUE MENTION OF HEAVY RAIN IN THE FORECAST GRIDS/ZONES. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && RRS
Hazardous weather outlook, Aug 24, 2:54 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 254 PM CDT THU AUG 24 2006 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-251100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 254 PM CDT THU AUG 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS EVENING. THE MODERATE RISK OF SEVERE STORMS IS FOR LOCATIONS GENERALLY WEST OF A LINE FROM EAU CLAIRE TO LA CROSSE. A NEARLY STATIONARY FRONTAL BOUNDARY WAS LOCATED ACROSS FAR SOUTHERN WISCONSIN TO FAR SOUTHERN MINNESOTA. INSTABILITY AND THE FLOW OF MOISTURE INTO AND OVER THE FRONTAL BOUNDARY WILL INCREASE THIS AFTERNOON INTO THIS EVENING AS A LOW AND UPPER DISTURBANCE MOVE EAST OUT OF THE NORTHERN PLAINS. WINDS ALOFT WILL INCREASE AS WELL AND BECOME QUITE FAVORABLE FOR SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS WILL BE THE SEVERE THREATS ACROSS THE ENTIRE AREA THIS EVENING. THE THREAT OF ISOLATED TORNADOES ALSO EXISTS...BUT THE LOCATION OF THIS THREAT WILL BE ASSOCIATED WITH WHERE THE FRONTAL BOUNDARY IS LOCATED. AT THE PRESENT TIME THE THREAT FOR AN ISOLATED TORNADO LOOKS TO BE NORTH AND WEST OF A LINE FROM OSAGE IOWA...TO VIROQUA WISCONSIN...TO BLACK RIVER FALLS WISCONSIN. WITH A VERY MOIST AND UNSTABLE AIRMASS BEING LIFTED NORTH OVER THE FRONT...THERE IS ALSO THE THREAT OF LOCALLY HEAVY RAINS AND A POTENTIAL FOR FLASH FLOODING TONIGHT. THIS THREAT APPEARS TO BE MAINLY ALONG AND NORTH OF INTERSTATE 90. STAY TUNED FOR LATER OUTLOOKS WHICH WILL REFINE WHERE THE FRONT IS EXPECTED TO BE...THE TIMING AND THE THREAT AREAS FOR THIS POTENTIAL SEVERE WEATHER EPISODE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES OF SHOWERS AND THUNDERSTORMS CONTINUE FOR FRIDAY AND FRIDAY NIGHT. INSTABILITY AND WINDS ALOFT WILL BE LESS FAVORABLE...THUS ANY THUNDERSTORMS DURING THIS TIME PERIOD ARE NOT EXPECTED TO BE SEVERE. QUIET HIGH PRESSURE IS EXPECTED TO SETTLE ACROSS THE UPPER MIDWEST FOR SUNDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS SHOULD BE PREPARED FOR ACTIVATION THIS EVENING... ESPECIALLY ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA. THE MAIN SEVERE THREAT TIMES APPEAR TO BE BETWEEN 5 OR 6 PM THROUGH MIDNIGHT. DUE TO THE HEAVY RAIN THREAT...ANY RAINFALL REPORTS WOULD ALSO BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. 04
In the hours before
Local storm report, Aug 24, 1:29 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
129 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 4 N HILLSBORO 43.71N 90.34W
08/23/2006 E1.75 INCH VERNON WI PUBLIC
HAIL UP TO GOLF BALL SIZE IN EXTREME NORTHEAST PART OF
COUNTY.
0745 PM HAIL 1 NE HILLSBORO 43.66N 90.32W
08/23/2006 E0.75 INCH VERNON WI PUBLIC
0900 PM HAIL 1 NE UNION CENTER 43.69N 90.25W
08/23/2006 E1.50 INCH JUNEAU WI PUBLIC
1227 AM HAIL 3 S BROOKS 43.78N 89.63W
08/24/2006 E0.75 INCH ADAMS WI PUBLIC
LASTED 10 MINUTES.
0735 PM HAIL 4 NW MATHER 44.19N 90.35W
08/23/2006 E2.00 INCH JACKSON WI PUBLIC
0100 AM HAIL 4 NW MATHER 44.19N 90.35W
08/24/2006 E1.00 INCH JACKSON WI PUBLIC
HAIL FROM ROUNDS OF STORMS DAMAGED CRANBERRY CROP.
0615 PM HAIL 3 E MERRILLAN 44.45N 90.78W
08/23/2006 E1.75 INCH CLARK WI PUBLIC
FELL IN BRUCE MOUND AREA.
&&
SHEALocal storm report, Aug 24, 2:23 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
223 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM HAIL RUSHFORD 43.81N 91.75W
08/24/2006 E0.88 INCH FILLMORE MN AMATEUR RADIO
REPORTED BETWEEN RUSHFORD AND HART.
&&
SHEALocal storm report, Aug 24, 2:34 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
234 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 AM HAIL 5 W MONEY CREEK 43.82N 91.72W
08/24/2006 E1.00 INCH HOUSTON MN PUBLIC
LASTED 5-10 MINUTES...NEAR FILLMORE COUNTY LINE.
&&
SHEALocal storm report, Aug 24, 2:35 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
235 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL 4 NNW FERRYVILLE 43.40N 91.11W
08/24/2006 E0.75 INCH CRAWFORD WI PUBLIC
DIME TO PENNY SIZE HAIL
&&
BAUMGARDTLocal storm report, Aug 24, 2:38 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
238 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM HAIL 5 NNE FERRYVILLE 43.41N 91.05W
08/24/2006 E0.50 INCH CRAWFORD WI PUBLIC
PEA TO DIME SIZED HAIL.
&&
BAUMGARDTLocal storm report, Aug 24, 2:44 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
244 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL 5 NE MANTORVILLE 44.12N 92.68W
08/24/2006 M1.75 INCH DODGE MN TRAINED SPOTTER
HAIL REPORTED WEST OF PINE ISLAND IN EXTREME NORTHEAST
DODGE COUNTY.
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:05 PM CDT | Severe Thunderstorm Warning | ARX | Juneau | 25 min |
| Aug 23, 7:23 PM CDT | Severe Thunderstorm Warning | ARX | Vernon | 47 min |
| Aug 23, 7:28 PM CDT | Severe Thunderstorm Warning | ARX | Juneau | 46 min |
| Aug 23, 7:32 PM CDT | Severe Thunderstorm Warning | ARX | Jackson | 28 min |
| Aug 23, 7:45 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 30 min |
| Aug 23, 8:33 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, Juneau, Monroe | 30 min |
| Aug 23, 8:44 PM CDT | Severe Thunderstorm Warning | ARX | Juneau, Monroe, Vernon | 29 min |
| Aug 23, 9:18 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 27 min |
| Aug 23, 9:43 PM CDT | Severe Thunderstorm Warning | ARX | Juneau, Monroe | 42 min |
| Aug 23, 11:03 PM CDT | Severe Thunderstorm Warning | ARX | Juneau | 42 min |
| Aug 23, 11:59 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 31 min |
| Aug 24, 12:25 AM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 50 min |
| Aug 24, 1:10 AM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 50 min |
| Aug 24, 2:15 AM CDT | Severe Thunderstorm Warning | ARX | Jackson | 45 min |
| Aug 24, 3:32 AM CDT | Severe Thunderstorm Warning | ARX | Juneau | 43 min |
| Aug 24, 12:13 PM CDT | Severe Thunderstorm Warning | ARX | Vernon | 32 min |
| Aug 24, 12:25 PM CDT | Severe Thunderstorm Warning | ARX | Crawford | 30 min |
| Aug 24, 12:53 PM CDT | Severe Thunderstorm Warning | ARX | Richland | 18 min |
| Aug 24, 5:08 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 67 min |
| Aug 24, 5:53 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 52 min |
| Aug 24, 5:57 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 52 min |
| Aug 24, 6:41 PM CDT | Severe Thunderstorm Warning | ARX | Trempealeau | 49 min |
| Aug 24, 10:08 AM CDT | Severe Thunderstorm Warning | ARX | Olmsted, Winona | 52 min |
| Aug 24, 10:36 AM CDT | Severe Thunderstorm Warning | ARX | Olmsted, Wabasha | 54 min |
| Aug 24, 10:51 AM CDT | Severe Thunderstorm Warning | ARX | Houston | 39 min |
| Aug 24, 10:54 AM CDT | Severe Thunderstorm Warning | ARX | Winona | 66 min |
| Aug 24, 11:12 AM CDT | Severe Thunderstorm Warning | ARX | Fillmore | 33 min |
| Aug 24, 11:26 AM CDT | Severe Thunderstorm Warning | ARX | Houston | 64 min |
| Aug 24, 11:53 AM CDT | Severe Thunderstorm Warning | ARX | Dodge | 40 min |
| Aug 24, 12:05 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted | 70 min |
| Aug 24, 12:10 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 65 min |
| Aug 24, 6:52 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Olmsted | 38 min |
Nearby
Flash Flood Watches in Wisconsin, 2006Flash Flood Watches in Minnesota, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.